Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 236, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 1:29 PM CDT for 5 counties in Iowa. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 30, 2014, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Black Hawk County, IA, Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:30 PM CDT | TORNADO | Traer, IA | TRAER FIRE DEPT. REPORTS SEVERAL HOMES DAMAGED OR DESTROYED IN TRAER. |
| Jun 30, 1:35 PM CDT | TSTM WND DMG | Beaman, IA | LARGE TREE BLOWN DOWN ONTO A HOUSE. DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
| Jun 30, 1:40 PM CDT | HAIL 0.88 | Grundy Center, IA | SPOTTER ESTIMATES WIND GUST 40 MPH |
| Jun 30, 1:48 PM CDT | TSTM WND GST 70 | 3 S Grundy Center, IA | SHERIFF DEPUTY ESTIMATED AT LEAST 70 MPH WINDS AND PEA SIZE HAIL AT 229TH AND 260TH |
| Jun 30, 1:56 PM CDT | TSTM WND DMG | Traer, IA | HALF OF ROOF BLOWN OFF. |
| Jun 30, 2:10 PM CDT | TSTM WND DMG | Traer, IA | KCVM...KCNZ... KCFI REPORT VIA NWSCHAT WITH TIME ESTIMATED FROM RADAR REPORTING DAMAGE IN TRAER...TREES OVER POWER LINES, SEMI TRAILER TIPPED OVER AND DAMAGE TO HOUSES. REPORT VIA NWSCHAT. |
| Jun 30, 2:10 PM CDT | TSTM WND GST 60 | 8 Wnw La Porte City, IA | SPOTTER BH410 VIA PHONE. ALSO 1.25 INCHES OF RAIN FROM AROUND 2:10 PM TO 2:35 PM. |
| Jun 30, 2:17 PM CDT | TSTM WND GST 70 | 1 S Grundy Center, IA | ESTIMATED 70 MPH WINDS IN AND JUST SOUTH OF CHELSEA ALONG WITH TORRENTIAL RAIN. POWER LINES DOWN, A LOT OF TREE DAMAGE IN CHELSEA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:06 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 30, 9:38 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
325
WUUS53 KDMX 301829
SVRDMX
IAC013-075-083-127-171-301915-
/O.NEW.KDMX.SV.W.0236.140630T1829Z-140630T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
129 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
TAMA COUNTY IN CENTRAL IOWA...
SOUTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
SOUTHERN GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 215 PM CDT
* AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONRAD...OR
11 MILES NORTH OF MARSHALLTOWN...MOVING EAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...EVANSDALE...
HUDSON...TRAER...REINBECK...DYSART...ELK RUN HEIGHTS...CONRAD...
CROSSROADS MALL...MESKWAKI CASINO...GLADBROOK...LE GRAND...
WASHBURN...RAYMOND...GARWIN...ALBION AND UNION.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 68 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.
LAT...LON 4229 9230 4196 9230 4204 9309 4234 9309
4249 9224 4230 9224
TIME...MOT...LOC 1829Z 264DEG 35KT 4219 9288
HAIL...2.00IN
WIND...70MPH
$$
DONAVON2 follow-up statements
897
WWUS53 KDMX 301851
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT MON JUN 30 2014
IAC013-075-083-127-171-301915-
/O.CON.KDMX.SV.W.0236.000000T0000Z-140630T1915Z/
BLACK HAWK IA-MARSHALL IA-TAMA IA-HARDIN IA-GRUNDY IA-
151 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN BLACK HAWK...NORTHEASTERN MARSHALL...TAMA...
SOUTHEASTERN HARDIN AND SOUTHERN GRUNDY COUNTIES...
AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TRAER...OR 13 MILES SOUTHEAST OF GRUNDY CENTER...MOVING EAST AT 40
MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. THE MARSHALLTOWN
AIRPORT RECORDED A WIND GUST OF 74 MPH.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...EVANSDALE...
HUDSON...TRAER...REINBECK...DYSART...ELK RUN HEIGHTS...CONRAD...
CROSSROADS MALL...MESKWAKI CASINO...GLADBROOK...LE GRAND...
WASHBURN...RAYMOND...GARWIN...ALBION AND UNION.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 68 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.
LAT...LON 4229 9230 4196 9230 4204 9309 4234 9309
4249 9224 4230 9224
TIME...MOT...LOC 1850Z 264DEG 35KT 4221 9260
HAIL...2.00IN
WIND...70MPH
$$
DONAVON184
WWUS53 KDMX 301859
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CDT MON JUN 30 2014
IAC083-301909-
/O.CAN.KDMX.SV.W.0236.000000T0000Z-140630T1915Z/
HARDIN IA-
159 PM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.
LAT...LON 4229 9230 4196 9230 4202 9289 4236 9290
4249 9224 4230 9224
TIME...MOT...LOC 1859Z 264DEG 35KT 4222 9249
$$
IAC013-075-127-171-301915-
/O.CON.KDMX.SV.W.0236.000000T0000Z-140630T1915Z/
BLACK HAWK IA-MARSHALL IA-TAMA IA-GRUNDY IA-
159 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN BLACK HAWK...NORTHEASTERN MARSHALL...TAMA AND
SOUTHEASTERN GRUNDY COUNTIES...
AT 159 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRAER...OR 16
MILES NORTH OF TOLEDO...MOVING EAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...EVANSDALE...
HUDSON...TRAER...REINBECK...DYSART...ELK RUN HEIGHTS...CONRAD...
CROSSROADS MALL...MESKWAKI CASINO...GLADBROOK...LE GRAND...
WASHBURN...RAYMOND...GARWIN...CLUTIER AND ELBERON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 68 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.
LAT...LON 4229 9230 4196 9230 4202 9289 4236 9290
4249 9224 4230 9224
TIME...MOT...LOC 1859Z 264DEG 35KT 4222 9249
HAIL...2.00IN
WIND...70MPH
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:35 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 30, 12:35 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1235 PM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 30 2014 COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL SETTLE IN FOR THE MIDDLE AND END OF THE WEEK. && .SHORT TERM /TODAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW. EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5 INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE SURFACE BASED BY MID DAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 317 AM CDT MON JUN 30 2014 LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK. WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF THE PATTERN BY A DAY OR SO. && .AVIATION...30/18Z ISSUED AT 1235 PM CDT MON JUN 30 2014 A FAIRLY STRONG COLD FRONT IN NW IA ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM IN CANADA WITH SWEEP THE TAF LOCATIONS THROUGH 00Z. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND HAVE DEVELOPED ALONG AND AHEAD OF THE BOUNDARY AND WILL MOVE ACROSS TAF LOCATIONS THROUGH 02Z. THE LARGEST HAIL AND STRONGEST WIND WILL AFFECT KALO...KDSM AND KOTM TAF LOCATIONS. AFTER A BREAK IN THE CIGS...LOW CLOUDS WILL DEVELOP AFT 09Z AS A SECONDARY COLD FRONT PUSHES ACROSS TAF LOCATIONS DURING THE DAY TUESDAY. SHOWERS AND ISOLD TSRA ARE POSSIBLE WITH THE SECONDARY FRONT THOUGH THOSE WILL BE WEAK. SFC FLOW WILL BECOME NW BEHIND THE FIRST FRONT AND INCREASE THROUGH TUESDAY MORNING TO 15G25KTS. && .HYDROLOGY... ISSUED AT 317 AM CDT MON JUN 30 2014 RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK- RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE- WEBSTER-WRIGHT. && SYNOPSIS...MS JUN 14 SHORT TERM...MS JUN 14 LONG TERM...MS JUN 14 AVIATION...FAB HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 30, 10:47 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1047 AM CDT MON JUN 30 2014 IAZ017-023>028-033>039-044>047-050-057>059-062-070>075-081>085- 092>097-011600- CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC- CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-TAMA-AUDUBON-GUTHRIE-DALLAS-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY EVENING EAST OF A LINE FROM WATERLOO TO CHARITON. SOME STORMS WILL BE SEVERE WITH VERY LARGE HAIL UP TO 4 INCHES...DAMAGING WIND OVER 70 MPH AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS. RAINFALL AMOUNTS UP TO 2.5 INCHES WITH LOCAL AMOUNTS UP TO 5 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND INTO THE EARLY EVENING FAR EAST. IAZ005>007-015-016-011600- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH THE WEEKEND. THE SEVERE POTENTIAL WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. IAZ004-011600- EMMET- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER AND WEST FORK OF THE DES MOINES RIVER BASINS...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. IAZ048-049-060-061-086-011600- STORY-MARSHALL-POLK-JASPER-WAPELLO- 1047 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. IN ADDITION...FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS ...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY EVENING EAST OF A LINE FROM WATERLOO TO CHARITON. SOME STORMS WILL BE SEVERE WITH VERY LARGE HAIL UP TO 4 INCHES...DAMAGING WIND OVER 70 MPH AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS. RAINFALL AMOUNTS UP TO 2.5 INCHES WITH LOCAL AMOUNTS UP TO 5 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER ASSESSED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND INTO THE EARLY EVENING FAR EAST. FAB
In the hours before
Local storm report, Jun 30, 1:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
109 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL ESE HUBBARD 42.30N 93.29W
06/30/2014 E1.00 INCH HARDIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO QUARTER SIZED
HAIL...CONSIDERABLE WIND AND HEAVY RAIN.
&&
KHARDINGSpecial weather statement, Jun 30, 1:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 110 PM CDT MON JUN 30 2014 IAZ059-060-072-073-301915- MADISON IA-WARREN IA-DALLAS IA-POLK IA- 110 PM CDT MON JUN 30 2014 ...LINE OF STRONG TO SEVERE THUNDERSTORMS TO PRODUCE VERY HEAVY RAINFALL IN THE DES MOINES METRO... AT 108 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM OVER CENTRAL DALLAS COUNTY...MOVING EAST AT 55 MPH. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. THIS COULD QUICKLY LEAD TO PONDING OF WATER IN LOW DRAINAGE AREAS. STAY TUNED FOR ANY POSSIBLE FLASH FLOOD WARNINGS. LOCATIONS IMPACTED INCLUDE... DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON... CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...ADEL... WINDSOR HEIGHTS...CARLISLE...BONDURANT...POLK CITY...SAYLORVILLE... MITCHELLVILLE...DALLAS CENTER AND GRANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING AREAS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR IOWA. LAT...LON 4143 9407 4183 9395 4182 9335 4140 9334 TIME...MOT...LOC 1808Z 280DEG 48KT 4172 9379 SKOW
Local storm report, Jun 30, 1:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
117 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND DMG URBANDALE 41.64N 93.74W
06/30/2014 POLK IA PUBLIC
MEDIUM SIZE TREE LIMB DAMAGE
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 1:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
121 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG RANDALL 42.24N 93.60W
06/30/2014 HAMILTON IA STORM CHASER
AT LEAST 2 TREES, 1 POWER POLE, AND
WIDESPREAD LARGE TREE LIMBS DOWN ACROSS
RANDALL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 1:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
123 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 1 W NEW PROVIDENCE 42.28N 93.19W
06/30/2014 E1.00 INCH HARDIN IA EMERGENCY MNGR
ALSO A LARGE TREE ACROSS A ROAD AT THIS
LOCATION DUE TO STRONG (UNKNOWN SPEED) WIND.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 30, 1:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 PM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 2 W ADEL 41.61N 94.07W
06/30/2014 E1.00 INCH DALLAS IA EMERGENCY MNGR
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:02 PM CDT | Tornado Warning | DMX | Hamilton, Webster | 43 min |
| Jun 29, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
| Jun 29, 7:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more | 22 hr |
| Jun 29, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 41 min |
| Jun 29, 7:36 PM CDT | Tornado Warning | DMX | Hamilton, Hardin | 39 min |
| Jun 29, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 53 min |
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 17 min |
| Jun 29, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 52 min |
| Jun 29, 8:15 PM CDT | Tornado Warning | DMX | Grundy, Hardin | 30 min |
| Jun 29, 8:24 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 6 hr |
| Jun 29, 8:41 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 8:43 PM CDT | Tornado Warning | DMX | Grundy, Tama | 32 min |
| Jun 29, 8:44 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Tama | 6 hr |
| Jun 29, 8:46 PM CDT | River Flood Warning | DMX | Webster | 3 days |
| Jun 29, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 41 min |
| Jun 29, 9:08 PM CDT | River Flood Warning | DMX | Marshall | 5 days |
| Jun 29, 9:11 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 29, 9:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Jun 29, 9:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Jun 29, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 46 min |
| Jun 29, 11:02 PM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 58 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 60 min |
| Jun 30, 2:42 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk, Story | 63 hr |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 30, 4:03 AM CDT | River Flood Warning | DMX | Davis, Wapello | 3 days |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 52 min |
| Jun 30, 4:15 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 45 min |
| Jun 30, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 30, 6:09 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 10 hr |
| Jun 30, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 30 min |
| Jun 30, 9:12 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 30, 9:29 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Jun 30, 9:37 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 38 min |
| Jun 30, 10:09 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 51 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 42 min |
| Jun 30, 10:13 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 47 min |
| Jun 30, 10:50 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 40 min |
| Jun 30, 10:55 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 38 min |
| Jun 30, 10:57 AM CDT | Special Weather Statement | DMX | Boone | 63 min |
| Jun 30, 10:59 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 46 min |
| Jun 30, 11:06 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 30, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 30, 11:15 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Jun 30, 11:18 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| Jun 30, 11:20 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 30, 11:23 AM CDT | River Flood Warning | DMX | Story | 69 hr |
| Jun 30, 11:24 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 30, 11:36 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 39 min |
| Jun 30, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Pocahontas, Sac | 48 min |
| Jun 30, 11:44 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 4 days |
| Jun 30, 11:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 30, 11:50 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 24 min |
| Jun 30, 12:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 30, 12:07 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 30, 12:12 PM CDT | Flash Flood Warning | DMX | Audubon | 6 hr |
| Jun 30, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 48 min |
| Jun 30, 12:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 53 min |
| Jun 30, 12:44 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 31 min |
| Jun 30, 12:49 PM CDT | Flash Flood Warning | DMX | Boone, Hamilton, Story, Webster | 6 hr |
| Jun 30, 12:56 PM CDT | Tornado Warning | DMX | Marshall, Story | 34 min |
| Jun 30, 12:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 46 min |
| Jun 30, 1:10 PM CDT | Special Weather Statement | DMX | Polk | 65 min |
| Jun 30, 1:10 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 30, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Marion, Polk, Warren | 59 min |
| Jun 30, 1:25 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 30, 1:38 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 6 hr |
| Jun 30, 1:46 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie | 6 hr |
| Jun 30, 1:46 PM CDT | Tornado Warning | DMX | Marion, Warren | 29 min |
| Jun 30, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 40 min |
| Jun 30, 2:00 PM CDT | Flash Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 45 min |
| Jun 30, 2:03 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 27 min |
| Jun 30, 2:06 PM CDT | Special Weather Statement | DMX | Mahaska, Marion | 69 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 63 min |
| Jun 30, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 30, 2:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 28 min |
| Jun 30, 2:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.